Alert archive / Ohio / Excessive Heat Warnings in 2012

Excessive Heat Warning 9, NWS Wilmington, OH

July 19, 2012Hamilton County, Ohio

NWS Wilmington, OH issued this excessive heat warning at Jul 19, 2012, 3:42 AM EDT for Hamilton County, Ohio. It took effect at Jul 19, 2012, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2012, 3:42 AM EDT (07:42 UTC)
In effect from
Jul 19, 2012, 12:00 PM EDT
Expired
Jul 19, 2012, 7:17 PM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WWUS71 KILN 190742
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
342 AM EDT THU JUL 19 2012

OHZ077-191545-
/O.NEW.KILN.EH.W.0009.120719T1600Z-120720T0000Z/
HAMILTON-
INCLUDING THE CITY OF...CINCINNATI
342 AM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING.

* HEAT INDEX VALUES...UP TO 103 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE DURING THE 
  AFTERNOON AND EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE, HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$

INZ066-073>075-080-KYZ089>100-OHZ070-071-078-079-081-088-191545-
/O.NEW.KILN.HT.Y.0010.120719T1600Z-120720T0000Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
HAMILTON...LEBANON...MILFORD...GEORGETOWN...WEST UNION...
PORTSMOUTH
342 AM EDT THU JUL 19 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING.

* HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE DURING THE 
  AFTERNOON AND EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE, HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$
4 follow-up statements
052 
WWUS71 KILN 191427
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 AM EDT THU JUL 19 2012

OHZ077-192230-
/O.CON.KILN.EH.W.0009.120719T1600Z-120720T0000Z/
HAMILTON-
INCLUDING THE CITY OF...CINCINNATI
1027 AM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...UP TO 103 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE DURING THE 
  AFTERNOON AND EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$

INZ066-073>075-080-KYZ089>100-OHZ070-071-078-079-081-088-192230-
/O.CON.KILN.HT.Y.0010.120719T1600Z-120720T0000Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
HAMILTON...LEBANON...MILFORD...GEORGETOWN...WEST UNION...
PORTSMOUTH
1027 AM EDT THU JUL 19 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE DURING THE 
  AFTERNOON AND EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$
224 
WWUS71 KILN 191939
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT THU JUL 19 2012

KYZ099-100-OHZ071-079-081-088-192045-
/O.CAN.KILN.HT.Y.0010.000000T0000Z-120720T0000Z/
MASON-LEWIS-WARREN-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...LEBANON...
GEORGETOWN...WEST UNION...PORTSMOUTH
339 PM EDT THU JUL 19 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HEAT
ADVISORY.

CLOUD COVER ACROSS THE AREA WILL PREVENT TEMPERATURES FROM
REACHING HEAT ADVISORY CRITERIA THIS AFTERNOON.

$$

OHZ077-200000-
/O.CON.KILN.EH.W.0009.000000T0000Z-120720T0000Z/
HAMILTON-
INCLUDING THE CITY OF...CINCINNATI
339 PM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...WILL BE IN THE UPPER 90S TO AROUND 100 DUE
  TO TEMPERATURES AROUND 90 DEGREES...AND DEWPOINTS IN THE 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE THROUGH THE EARLY
  EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$

INZ066-073>075-080-KYZ089>098-OHZ070-078-200000-
/O.CON.KILN.HT.Y.0010.000000T0000Z-120720T0000Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
BUTLER-CLERMONT-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...BROOKSVILLE...MOUNT OLIVET...HAMILTON...MILFORD
339 PM EDT THU JUL 19 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...WILL BE IN THE UPPER 90S TO AROUND 100 DUE
  TO TEMPERATURES AROUND 90...AND DEWPOINTS IN THE 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE THROUGH THE EARLY
  EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$
583 
WWUS71 KILN 192128
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT THU JUL 19 2012

KYZ097-098-OHZ078-192230-
/O.CAN.KILN.HT.Y.0010.000000T0000Z-120720T0000Z/
BRACKEN-ROBERTSON-CLERMONT-
INCLUDING THE CITIES OF...BROOKSVILLE...MOUNT OLIVET...MILFORD
528 PM EDT THU JUL 19 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HEAT
ADVISORY.

CLOUD COVER ACROSS THE AREA WILL PREVENT TEMPERATURES FROM
REACHING HEAT ADVISORY CRITERIA THIS EVENING.

$$

OHZ077-200000-
/O.CON.KILN.EH.W.0009.000000T0000Z-120720T0000Z/
HAMILTON-
INCLUDING THE CITY OF...CINCINNATI
528 PM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HEAT INDEX VALUES...WILL BE IN THE UPPER 90S TO AROUND 100 DUE
  TO TEMPERATURES AROUND 90 DEGREES... AND DEWPOINTS IN THE 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE THROUGH THE 
  EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$

INZ066-073>075-080-KYZ089>096-OHZ070-200000-
/O.CON.KILN.HT.Y.0010.000000T0000Z-120720T0000Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...HAMILTON
528 PM EDT THU JUL 19 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...WILL BE IN THE UPPER 90S TO AROUND 100 DUE
  TO TEMPERATURES AROUND 90... AND DEWPOINTS IN THE 70S.

* TIMING...THE HIGHEST HEAT INDEX VALUES WILL BE THROUGH THE 
  EARLY EVENING HOURS.

* IMPACTS...HEAT STROKE... HEAT EXHAUSTION AND OTHER HEAT 
  RELATED ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 911.

&&

$$
979 
WWUS71 KILN 192317
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
717 PM EDT THU JUL 19 2012

OHZ077-200030-
/O.CAN.KILN.EH.W.0009.000000T0000Z-120720T0000Z/
HAMILTON-
INCLUDING THE CITY OF...CINCINNATI
717 PM EDT THU JUL 19 2012

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
EXCESSIVE HEAT WARNING.

CLOUD COVER ACROSS THE AREA WILL KEEP TEMPERATURES BELOW EXCESSIVE
HEAT WARNING CRITERIA THIS EVENING.

$$

INZ066-073>075-080-KYZ089>096-OHZ070-200030-
/O.CAN.KILN.HT.Y.0010.000000T0000Z-120720T0000Z/
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...VEVAY...CARROLLTON...WARSAW...
BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...
FALMOUTH...HAMILTON
717 PM EDT THU JUL 19 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE HEAT
ADVISORY.

CLOUD COVER ACROSS THE AREA WILL KEEP TEMPERATURES BELOW HEAT
ADVISORY CRITERIA THIS EVENING.

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this excessive heat warning went out at Jul 19, 1:51 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 19, 1:51 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
151 AM EDT THU JUL 19 2012

.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH ACROSS THE
FORECAST AREA THROUGH TONIGHT. AN UPPER LEVEL DISTURBANCE WILL
MOVE SE THROUGH THE OHIO VALLEY FRIDAY. THE FRONT AND THE UPPER
LEVEL DISTURBANCE WILL PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT AS IT INTERACTS WITH THE UNSTABLE AIRMASS IN PLACE
OVER THE REGION. DRIER AIR IS EXPECTED TO ARRIVE WITH HIGH
PRESSURE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A FEW THUNDERSTORMS HAVE EXITED THE SOUTHEAST CWA WHILE MORE ARE
ENTERING THE WEST CENTRAL AND WHITEWATER VALLEYS THIS LATE
EVENING. DO NOT EXPECT THESE STORMS TO PACK ANY OF THE PUNCH THAT
THE DAYTIME STORMS EXHIBITED AS THE ATMOSPHERE IT IS MOVING INTO
HAS BEEN WORKED OVER THERMALLY AND THE STORMS WILL HAVE A HARD
TIME PROPAGATING TO THE SOUTHEAST TOWARDS THE COOLER SURFACE AIR.

INCREASED THE CHANCES FOR THESE STORMS AND THE ONES OVER NORTHWEST
OHIO TO DIVE SOUTHEAST INTO PORTIONS OF CWA BY LATER OVERNIGHT.

LOWERED TEMPERATURES IN THE SOUTH WHERE READINGS ARE ALREADY
TOUCHING WHAT WE HAD IN AS OVERNIGHT LOWS. HOWEVER...EXPECT THE
LOW 70S CURRENTLY FOUND TO HOLD SWAY OVERNIGHT AND GRADUALLY MIX
READINGS UPWARDS WITH SOME PATCHY FOG DEVELOPING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
MORE THUNDERSTORM DEVELOPMENT WILL OCCUR ON THURSDAY AS THE FRONT
DROPS SLOWLY ACROSS THE REGION. THE THREAT FOR SEVERE
THUNDERSTORMS WILL CONTINUE ON THURSDAY WITH ABUNDANT MOISTURE AND
INSTABILITY STILL PRESENT ACROSS THE FORECAST AREA. COLD ADVECTION
AND CLOUDS WILL BRING SLIGHTLY COOLER TEMPERATURES. LOOKS LIKE IT
MAY BE BORDERLINE FOR A HEAT ADVISORY IN THE SW ONLY ON THURSDAY
AND DO NOT EXPECT TO ISSUE HEAT ADVISORY FOR ELSEWHERE. THE
OVERNIGHT SHIFT WILL NEED TO LOOK CLOSELY AT WHETHER A HEAT
ADVISORY WILL BE NEEDED. HIGHS THURSDAY WILL BE IN THE UPPER 80S
EXCEPT LOWER 90S SOUTH.

THE CHANCE OF THUNDERSTORMS WILL DECREASE FROM NORTH TO SOUTH THURSDAY
NIGHT AS THE FRONT SINKS FURTHER SOUTH IN THE FORECAST AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODEL AGREEMENT FOR THE EXTENDED PERIOD IS FAIRLY GOOD...WITH
SMALL SPREADS IN GFS ENSEMBLE PLOTS EVEN THROUGH NEXT WEDNESDAY.
THE OVERALL PATTERN WILL BE THE CONTINUED DOMINANCE OF A CENTRAL
US RIDGE...WITH VARYING EFFECTS ON THE OHIO VALLEY.

A SHORTWAVE WILL BE MOVING SOUTHEAST THROUGH THE OHIO VALLEY AS
FRIDAY BEGINS...WITH THE MAJORITY OF PRECIPITATION FOCUSED IN THE
SOUTHEASTERN PORTION OF THE CWA. SURFACE HIGH PRESSURE WILL BUILD IN
THROUGH THE DAY BEHIND THE MID LEVEL SHORTWAVE...LEADING INTO DRY
CONDITIONS FOR SATURDAY AND SUNDAY. AT THE SAME TIME...THE RIDGE
WILL RE-ESTABLISH ITSELF...LEADING TO WARMING TEMPERATURES AND HIGHS
IN THE 90S AGAIN BY SUNDAY AND MONDAY.

BEYOND MONDAY...THE RIDGE WILL FLATTEN SLIGHTLY...ALLOWING THE CWA
TO ENTER A NORTHWEST FLOW REGIME WITH OCCASIONAL DISTURBANCES MOVING
FROM THE NORTHERN MISSISSIPPI VALLEY THROUGH THE MID-ATLANTIC
STATES. WHILE THESE FEATURES WILL ALMOST CERTAINLY BRING SOME
PERIODS OF CONVECTION TO THE REGION...THESE INDIVIDUAL DETAILS ARE
DIFFICULT TO PICK OUT CORRECTLY THIS FAR IN ADVANCE. SO...SLIGHT
CHANCE POPS WILL BE USED FOR TUESDAY AND WEDNESDAY...WITH JUST A
SLIGHT REDUCTION IN TEMPERATURES EACH DAY.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
IN THE WARM AND MOIST AIRMASS...MU CAPES ARE STILL AROUND 1000
J/KG ACRS THE WESTERN PORTION OF ILN/S FA. HAVE ACCOUNTED FOR
THUNDERSTORMS ACRS THE WESTERN TAF SITES EARLY THIS MORNING AS
SOME WEAKENING OF THE STORMS TO OUR WEST IS EXPECTED AS THEY DROP
SE INTO ILNS FA. HAVE CONTD VFR CIGS WITH A PERIOD OF MVFR VSBYS
DUE TO BR AT ALL TAF SITES IN THE MOIST AIRMASS.

MID/UPR LEVEL RIDGE CENTERED OVER THE NATIONS MID SECTION WITH
SIGNIFICANT S/W DROPPING THRU THE GREAT LAKES TODAY AND OHIO
VALLEY OVERNIGHT. ASSOCIATED SFC WAVE TO DEVELOP SE INTO OHIO
TONIGHT. EXPECT AN ENHANCED THREAT FOR THUNDERSTORMS IN THE
MODERATELY UNSTBL AIRMASS AHEAD OF THIS FEATURE. THEREFORE HAVE A
MENTION OF THUNDERSTORMS AT ALL TAF SITES. EXPECT A THREAT FOR
STORMS TO CONTINUE TONIGHT WITH THE SFC WAVE RIPPLING THRU AND THE
SLOW MOVING COLD FRONT SETTLING INTO THE OHIO VALLEY. AT THIS TIME
HAVE A MENTION OF VCTS THRU THE EVENING HOURS.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...PARKER
NEAR TERM...FRANKS/PARKER
SHORT TERM...PARKER
LONG TERM...HATZOS
AVIATION...AR
Hazardous weather outlook, Jul 18, 9:01 AM EDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT WED JUL 18 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060-062>065-070>074-078>082-088-191315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
901 AM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ061-077-191315-
MONTGOMERY-HAMILTON-
901 AM EDT WED JUL 18 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:54 PM EDTAreal Flood AdvisoryILNScioto2 hr
Jul 19, 3:42 AM EDTHeat AdvisoryILNAdams, Brown, Butler, Clermont, Scioto, Warren16 hr
Jul 19, 12:46 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland, Warren50 min
Jul 19, 12:52 PM EDTAreal Flood AdvisoryILNBrown, Clermont88 min

Nearby

Excessive Heat Warnings in Ohio, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.